I am a 41 year old white male. 6'1" and 185 lbs. Approx. 2 months ago I began noticing skipped heart beats. After wearing a Holter monitor for 24 hours, I was told I was experiencing 260 PVCs per hour sometimes 2-3 in a row. The doctor put me on 100 mg of Toprol once a day. Thyroid function was below normal and I was given Synthroid.
I have not exercised much and my total cholesterol is 250. I wanted to start exercising. The doctor had me take a thalium stress test. I completed the treadmill portion successfully and the EKG showed nothing unusual. My BP was elevated by the the end of the test. Started at 115/70 and ended at 170/70.
The first thalium scan completed immediately after the treadmill looked normal. However, the second thalium scan completed approx. 3 hours later indicated reduced blood flow or potential blockages.
During the second scan I was experiencing multiple PVCs. Is it possible that the PVCs themselves would result in the second scan showing reduced blood flow in the heart?? What is the incidence of false positives in this type of thalium scan??
I am scheduled for a cardiac cath. this week for a definitive answer. Thank you very much for considering my questions!
Given the abnormal stress test and risk factors for heart disease, it seems reasonable to proceed with the cardiac catheterization. The PVCs themselves should not induce blood flow problems in the heart. The incidence of false positive thallium scans depends on the prevalence of disease in the population studied. Under ideal circumstances, it is associated with a 10-15% rate of false positives.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.